Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2000, 10:07 PM EDT for Tuscola County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 10:07 PM EDT (02:07 UTC)
- Expired
- Jul 27, 2000, 10:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Tuscola County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS53 KDTX 280207 SVRDTX MIC157-280245- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1007 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCOLA COUNTY IN SOUTHEAST MICHIGAN * UNTIL 1045 PM EDT * AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MILLINGTON...OR 16 MILES NORTH OF FLINT...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VASSAR AT 1020 PM EDT WATROUSVILLE AT 1030 PM EDT MAYVILLE AT 1035 PM EDT CARO...EAST DAYTON...KINGSTON AT 1040 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JZ OKEEFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:55 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 27, 9:55 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 955 PM EDT THU JUL 27 2000 ONGOING CONVECTION AND TRAINING ECHOS CONTINUE TO BE A PROBLEM HERE TONIGHT. MOST REPORTS HAVE BEEN HAIL AND A FEW WIND GUSTS...LSR WILL BE FORTHCOMING. LAPS ANALYSIS AND METARS SHOW A DIFFUSE WARM FRONT/TROUGH EXTENDING ALONG I69. THIS IS WHERE MOST OF THE CURRENT CONVECTION IS WHILE LAKE BREEZE BOUNDARIES REMAIN DOMINANT TOWARD THE THUMB. 88D IS SHOWING STORM TOTAL PRECIP GREAT THAN 7 INCHES...ALTHOUGH THIS IS PROBABLY CONTAMINATED WITH HAIL. MOST LIKELY A COUPLE OF INCHES FELL (LOCALLY HIGHER) WITH FLASH FLOOD GUIDANCE VALUES STILL BELOW THAT ( > 4 IN A 6 HOUR PERIOD...NEAR 4 IN A 3 HOUR PERIOD). WILL CONTINUE TO MONITOR CLOSELY AND WILL PASS THIS ALONG TO THE MIDNIGHT CREW. UPDATED ZONES TO REFLECT CURRENT AND SHORT TERM WEATHER EFFECTS. ADDED FOG AS MANY OBS ARE REPORTING HAZE/FOG ESPECIALLY IN REGIONS WITH PREVIOUS PRECIP. IT LOOKS LIKE WE WILL BE DOING THIS ALL OVER AGAIN FRIDAY AS SAME UPPER LOW REMAINS OVER THE REGION. SHOULD BE INTERESTING TO SEE THE AMOUNT OF SUN WE GET...LAKE BREEZE FRONT AND LEFT OVER BOUNDARIES FOR FRIDAYS CONVECTION. IF BUFKIT SOUNDINGS FROM THE MESOETA ARE CORRECT (CAPES NEAR 2000 J/KG, LI/S NEAR -5 AND TT/S AROUND 50) THEN MORE SVR IS EXPECTED. LOOKED AT LAMP GUIDANCE FOR OVERNIGHT LOWS AND ALL SEEMS IN LINE. .DTX...NONE. BGM
In the hours before
Special weather statement, Jul 27, 8:38 PM EDT, 1 hour 29 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-280800- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 838 PM EDT THU JUL 27 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS MOST OF SOUTHEAST MICHIGAN THROUGH TONIGHT. A FEW OF THESE THUNDERSTORMS WILL REACH SEVERE CRITERIA WITH HAIL UP TO AN INCH IN DIAMETER. THE PRIMARY SEVERE WEATHER THREAT WILL BE HEAVY RAIN WITH LOCALIZED FLOODING. THE SEVERE WEATHER IS EXPECTED TO DIMINISH TOWARD MIDNIGHT. SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. A WARM...HUMID AND UNSTABLE AIR MASS COMBINING WITH SEVERAL SURFACE BOUNDARIES WILL CONTINUE TO DEVELOP THUNDERSTORMS THROUGH THE NIGHT. HOWEVER...AS WE LOSE THE DAYTIME HEATING MANY OF THE THUNDERSTORMS WILL WEAKEN BELOW SEVERE LIMITS BUT THE THREAT OF HEAVY RAIN WILL CONTINUE. MANY AREAS IN THE SAGINAW VALLEY DID RECEIVE SIGNIFICANT AMOUNTS OF RAIN EARLIER TODAY AND WITH MORE RAIN EXPECTED TONIGHT... THIS COULD EXAGGERATE THE FLOODING POTENTIAL IN THIS REGION. AS THUNDERSTORMS DEVELOP THEY WILL MOVE OFF TO THE NORTHEAST BETWEEN 10 AND 15 MPH. SOME THUNDERSTORMS NEAR THE LAKESHORE WILL MOVE EVEN SLOWER AND AT TIMES REMAIN NEARLY STATIONARY. A BRIEF WIND GUST TO 40 MPH IS POSSIBLE WITH HAIL UP TO AN INCH IN DIAMETER. RAINFALL RATES OF ONE INCH PER HOUR...LOCALLY HIGHER...WILL BE POSSIBLE THROUGH THE NIGHT. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET... FOR LATER FORECAST UPDATES. BGM
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:01 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
| Jul 27, 9:37 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 38 min |
| Jul 27, 10:26 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 49 min |
| Jul 28, 5:07 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 38 min |
| Jul 28, 6:52 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 38 min |
| Jul 28, 4:22 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 53 min |
| Jul 28, 4:30 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 60 min |
| Jul 28, 5:17 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 43 min |
| Jul 28, 5:30 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 45 min |
| Jul 28, 5:52 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 38 min |
| Jul 28, 5:55 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 50 min |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 41 min |
| Jul 28, 6:27 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 48 min |
| Jul 28, 6:27 PM EDT | Tornado Warning | DTX | Saint Clair | 48 min |
| Jul 28, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 45 min |
| Jul 28, 6:48 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 42 min |
| Jul 28, 7:09 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 66 min |
| Jul 28, 7:16 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.